Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 86, Issue 2, Fall 2021  pp. 255-273.

On isometries with finite spectrum

Authors:  Fernanda Botelho (1), Dijana Ilisevic (2)
Author institution:(1) Department of Mathematical Sciences, University of Memphis, Memphis, TN 38152, U.S.A.
(2) Department of Mathematics, Faculty of Science, University of Zagreb, Zagreb, 10000, Croatia

Summary: In this paper we investigate inverse eigenvalue problems for finite spectrum linear isometries on complex Banach spaces. We establish necessary conditions on a finite set of modulus one complex numbers to be the spectrum of a linear isometry. In particular, we study periodic linear isometries on the large class of Banach spaces $\mathcal{X}$ with the following property: if $T : \mathcal{X} \rightarrow \mathcal{X}$ is a linear isometry with two-point spectrum $\{1, \lambda \} $ then $\lambda = -1$ or the eigenprojections of $T$ are Hermitian.

Keywords: linear isometry, periodic linear isometry, finite spectrum, eigenprojection, inverse eigenvalue problem for isometries

Contents   Full-Text PDF